Hail, Fairfield
- When
- September 3, 6:15 PM EST
- Where
- Fairfield County, 1.25 mi WNW of East Vlg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -73.200
Quarter size hail was reported in Monroe.
An upper level low off the coast of Maine allowed for isolated severe thunderstorm development across southwestern Connecticut. Quarter size hail was produced.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
An upper level low off the coast of Maine allowed for isolated severe thunderstorm development across southwestern Connecticut. Quarter size hail was produced.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 3, 3:38 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 438 PM EDT WED SEP 3 2008 .SYNOPSIS... HAZY...HOT AND HUMID WEATHER IS FORECAST FOR THURSDAY INTO FRIDAY AS HIGH PRESSURE DOMINATES THE REGION. TROPICAL STORM HANNA...OVER THE SOUTHEAST BAHAMAS THIS AFTERNOON...IS FORECAST TO MOVE NORTHWARD UP THE EAST COAST AND AFFECT OUR REGION ON SATURDAY WITH POTENTIALLY HEAVY RAIN AND GUSTY WINDS. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... DEEP CUTOFF LOW SOUTH OF NEW FOUNDLAND IS BEGINNING TO LIFT AWAY TO THE NORTH AS A KICKER TROUGH OVER HUDSON BAY MOVES EAST. THIS SHIFT IN THESE TWO SYSTEMS MARKS THE END OF A VERY BLOCKY PATTERN AND HAS LARGE IMPLICATIONS ON THE AREAS WEATHER FOR THE NEXT 5 DAYS. IN THE SHORT TERM...A RESIDUAL BAND OF PV AND RELATIVELY COOL TEMPS ALOFT IS COMBINING TO SPARK ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NJ...SE NY...AND WESTERN CT. IT APPEARS THAT WITH DECREASING DAYTIME HEATING AND WITH THE STEERING FLOW OUT OF THE DUE NORTH...THAT SHOWERS WILL NOT DEVELOP FROM NYC AND POINTS EAST. TEMPS TONIGHT SIMILAR OR A FEW DEGREES WARMER THAN LAST NIGHT...WITH LATE NIGHT PATCHY FOG AWAY FROM THE COASTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... INTRODUCED ISOLD SHOWERS/TSTM ACROSS NORTHERN TIER ZONES ON THURSDAY AS A WEAK COLD FRONT STALLS TO THE NORTH OF THE CWA. TEMPS CONTINUE TO WARM AS THE FLOW BACKS TO A MORE WESTERLY DIRECTION. DOWNSLOPING WILL HELP TO DRY THE AIRMASS A BIT...BUT HUMIDITY WILL BE NOTICEABLE. HEAT INDEX VALUES WILL PROBABLY END UP IN THE 92-94 DEG RANGE ACROSS NYC AND NORTHERN NJ. THE FLOW CONTINUES TO BACK TO SW AND EVENTUALLY SE AND INCREASE FRIDAY...WITH THE REMAINDER OF THE FORECAST DEPENDANT ON THE STRENGTH AND TRACK OF HANNA. AT THIS TIME...THE OFFICIAL FORECAST HAS INITIAL CLOUDINESS MOVING INTO THE REGION FRIDAY AFTERNOON...WITH THE POTENTIAL OF A RAIN EVENT WELL OUT AHEAD OF THE SYSTEM. THE SE FLOW INCREASES SUCH THAT ITS POSSIBLE TO SET UP A COASTAL FRONT. THIS IS MOST LIKELY VERY LATE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE PRIMARY FOCUS THIS PERIOD WILL BE ON THE IMPACTS T.S. HANNA HAS ON THE TRI-STATE AREA THIS WEEKEND. LATEST TPC FORECASTS BRING A WEAKENING T.S. CLOSE TO EASTERN L.I. LATE SAT NIGHT AND THEN UP INTO COASTAL NEW ENGLAND SUN MORNING. WHILE GLOBAL MODELS ARE ALL IN GOOD AGREEMENT WITH THE TRACK OF THE SYSTEM ALONG THE ERN SEABOARD... THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING. THIS IS DUE TO THE STRONG SHEAR HANNA IS CURRENTLY EXPERIENCING FROM A STRONG UPPER TROUGH OVER THE WESTERN ATLANTIC. THIS SHEAR IS EXPECTED TO LESSEN OVER THE NEXT 24 HOURS WITH CONDITIONS BECOMING FAVORABLE FOR INTENSIFICATION TO A CATEGORY 1 HURRICANE FRI MORNING. AS HANNA INTERACTS WITH AN APPROACHING MID LATITUDE TROUGH AND STRENGTHENING BAROCLINIC ZONE ON ITS WEST SIDE...THERE IS THE POTENTIAL FOR A PRE (PREDECESSOR RAINFALL EVENT). RAINS COULD SPREAD IN WELL AHEAD OF THE SYSTEM FRI NIGHT AND CONTINUE INTO SUN MORNING BEFORE EXITING THE AREA. GUSTY WINDS WOULD NOT COME INTO THE PICTURE UNTIL SAT EVENING...AS THIS IS THE TIME PERIOD THE CENTER OF LOW IS FORECAST TO MAKE IT CLOSEST APPROACH TO THE FORECAST AREA. ONCE AGAIN THOUGH...THERE IS SOME UNCERTAINTY IN THIS FORECAST AND THE MARGIN OF ERROR FOR DAY 4 CAN BE SEVERAL HUNDRED MILES. PROBABILITY OF EXPERIENCING TROPICAL STORM FORCE WINDS AT THIS TIME IS 20 TO 30 PERCENT. BEHIND THE SYSTEM...HIGH PRESSURE BUILDS IN SUN AFT AND MON. A COLD FRONT THEN APPROACHES MON NIGHT WITH FRONTAL PASSAGE TUE. SCT CONVECTION IS EXPECTED ALONG AND AHEAD OF THE FRONT. WARM...MUGGY CONDITIONS ARE EXPECTED ON SAT. RAINFALL ASSOCIATED WITH HANNA WILL LIKELY KEEP MAX TEMPS SAT BELOW NORMAL. THE REMAINDER OF THE PERIOD LOOKS TO BE AT OR SLIGHTLY BELOW NORMAL. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... GENERALLY VFR THROUGH THE TAF PERIOD AS THE REGION IS UNDER THE INFLUENCE OF WEAK HIGH PRESSURE. INSTABILITY FROM SURFACE HEATING MAY GENERATED ISOLATED CONVECTION WEST OF THE HUDSON LATE THIS AFTERNOON. CONVECTION HAS A SLIGHT CHANCE TO DRIFT SSE OVER METRO NYC TOWARDS SUNSET. (LOW CHANCE AND CONFIDENCE PRECLUDES ANY MENTION IN TAFS AT THIS TIME) OTHERWISE..LIGHT SOUTHERLY FLOW WEAKENS DURING THE OVERNIGHT. LIGHT WINDS RESULT IN SOME MVFR SUNRISE MIST/HAZE AT SATELLITE AIRPORTS WHICH QUICKLY LIFTS. HAZE IN THE MORNING SHOULD BE 6 SM PLUS IN NY METRO. WINDS ON THURSDAY ARE A LITTLE STRONGER AS HIGH PRESSURE SETTLES OFFSHORE AS A WEAK FRONT APPROACHES FROM THE GREAT LAKES. OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... VFR INTO FRIDAY AFTERNOON. CONDITIONS START TO DETERIORATE FRIDAY EVENING AS LOW PRESSURE...HANNA OR THE REMNANTS OF...APPROACHES FROM THE SOUTH. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER DETAILS ON HANNA. MVFR CEILINGS AND VISIBILITIES LIKELY LATE FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH GUSTY WINDS AS THE SYSTEM MOVES THROUGH. CONDITIONS IMPROVE SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM MOVES NORTHEAST OF THE TERMINALS. SHOWERS POSSIBLE ON MONDAY. && .MARINE... HIGH PRESSURE BREAKS DOWN TODAY INTO TOMORROW AS IT SLIDES OFFSHORE...WITH A COUPLE OF TROUGHS MOVING ACROSS THE WATERS. THE WEAK GRADIENT WILL KEEP WINDS BELOW SCA LEVELS THROUGH LATE IN THE DAY THURSDAY. SCA CONDITIONS DUE TO LONG PERIOD SWELLS FROM HANNA POSSIBLE THURSDAY NIGHT. SWELLS SLIGHTLY LESS THAN YESTERDAY...BUT COMBINED WITH AN INCREASING SOUTHERLY FLOW...WILL CONTINUE WITH A MODERATE RISK FOR RIP CURRENTS ON THURSDAY. AS HANNA STRENGTHENS AND TRACKS TOWARDS THE SE US COAST...RIP CURRENT RISK WILL LIKELY INCREASE TO HIGH BY LATE WEEK. BREAKERS WILL LIKELY BE IN THE 3 TO 5 FT RANGE TODAY AGAIN AS WELL. THIS FALLS BELOW THE 7 FT THRESHOLD FOR HIGH SURF ADVISORY...BUT THIS MAY BE REALIZED BY LATE WEEK AS WELL. LATEST TPC FORECASTS TAKE HANNA CLOSE TO THE EASTERN OCEAN WATERS SAT NIGHT WITH THE POSSIBILITY OF TROPICAL STORM CONDITIONS AT THIS TIME. IN ADDITION...HIGH SURF AND DANGEROUS RIP CURRENTS WILL PRECEDE THE SYSTEM AND LIKELY CONTINUE INTO SUN. CONDITIONS WILL GRADUALLY IMPROVE SUN INTO MON AS HIGH PRESSURE BUILDS ACROSS THE WATERS. NW WINDS BEHIND THE DEPARTING LOW ON SUN WILL BEGIN TO KNOCK SEAS DOWN...BUT IT MAY TAKE UNTIL EARLY MON FOR SEAS ON THE OCEAN TO DROP BELOW SCA CRITERIA. WILL LIKELY BE LOOKING AT HIGH SURF ADVISORIES AS EARLY AS FRIDAY AFTERNOON DEPENDING ON SWELLS. && .HYDROLOGY... GENERALLY LESS THAN 1/4 INCH OF BASIN AVG QPF EXPECTED WITH ISOLD SHOWERS/TSTMS TODAY...THEN DRY THROUGH THE REMAINDER OF THE WEEK. POTENTIAL FOR HEAVY RAIN THIS WEEKEND FROM HANNA HAS BEEN HIGHLIGHTED IN HWO. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...DW AVIATION...JST MARINE...BS/DW HYDROLOGY...BS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 434 PM EDT WED SEP 3 2008 CTZ006>008-010>012-NYZ072-073-078-079-041100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>071-074-041100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF HANNA HAVE THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-041100- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH SEAS AROUND INLETS AND JETTIES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-041100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-041100- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. LONG PERIOD SOUTHERLY SWELLS FROM DISTANT TROPICAL STORM HANNA WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS ALONG OCEAN BEACHES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 440 PM EDT WED SEP 3 2008 NYZ067-032145- ORANGE- 440 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING SOUTH AT 25 MPH. THIS STORM WILL BE... NEAR FLORIDA BY 450 PM. NEAR WARWICK BY 500 PM. NEAR GREENWOOD LAKE BY 505 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF VERY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MET
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 524 PM EDT WED SEP 3 2008 NJZ002-NYZ067-032215- ORANGE-WESTERN PASSAIC- 524 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND SOUTHERN ORANGE COUNTIES... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARWICK...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL BE... NEAR WEST MILFORD BY 555 PM. NEAR BLOOMINGDALE BY 615 PM. SMALL HAIL...VERY HEAVY RAIN AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 618 PM EDT WED SEP 3 2008 CTZ005-006-009-010-032300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 618 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKVILLE...OR NEAR WATERBURY...AND MOVING SOUTH AT 21 MPH. THIS STORM WILL BE... NEAR NAUGATUCK BY 635 PM. NEAR BEACON FALLS BY 645 PM. NEAR SEYMOUR BY 650 PM. NEAR DERBY BY 700 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
The Brookhaven radar (KOKX), 62 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported in Monroe.
Quarter size hail was reported in Trumbull.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135287, 135288.